Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Hair loss since years. Is it due to anxiety? How to deal with it?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 520 Questions
I had a gradual hair loss for the past seven years, however during the last year the lot of hair started to fall. i feel a lot due to this issue, doctors say anxiety is also a reason for hairloss, however i could not control it. i need to cure this by taking something naturally(either food or natural remedies). i need regrowth of my hair. i am not fully bald, just the counts are very less and gaps are clearly visible.
Posted Wed, 23 May 2012 in Hair Loss
Answered by Dr. Gaurang Krishna 1 hour later

Thanks for writing in.

the hairloss described by you may be androgenetic alopecia or male pattern hair loss.
Anxiety, pollution, hard water, stress, improper diet- increase this problem.

There are very effective treatment modalities available. Why do you want to cure it with food or natural remedies only? If you are so bothered you must take proper treatment.
Diet plays an important role but is only a supplement to treatment.

With proper treatment you will get your hair back to a great extent. And the treatment is very safe.
Minoxidil 5% lotion twice daily application helps a lot. (2% is for females)

There are certain oral medications too, which are given depending upon the severity of the hair loss.

I hope I have answered y our query. If you have any further questions please do not hesitate to ask me.

Above answer was peer-reviewed by
Follow-up: Hair loss since years. Is it due to anxiety? How to deal with it? 15 minutes later
Thanks DR,

i have so many doubts regarding this hair loss. i feel that my body is always too hot, many says that is the cause. I mastrubate mostly thrice a week, i feel that it induce body heat and hormonal change which leads to hair loss. i feel the blood circulation is less to hair since i have varicose veins. is these reasons are the causative of my hair loss, if so kindly advice me a how to over come. what is the role of sleep in hair loss. since i dont get a XXXXXXX sleep for the past one year(suggest some thing for a sound sleep). also guide me with a good diet for hair strenthening.

Regarding minoxidil: if i apply minoxidil 5% and if it doesnt give good results and later if i stop applying will that induce rest of the hairs to fall.
Answered by Dr. Gaurang Krishna 23 hours later

thanks fro reverting.

There is no relation between masturbating and hair loss. Masturbating is as normal as having sex. So you shouldnt be worried about it.

Varicose veins is a localised disturbance of blood circulation in the legs. It has nothing to do with the blood circulation of the scalp.

If you feel you body is h ot all the time, you must have checked your temperature. have you documented any fever? If yes, then you must get a proper check up by an XXXXXXX medicine expert. If no, then this must be psychological only.

a good sleep is essential for overall good health and for hair too. If you are not getting a good sleep, you should try and relax. If that doent help, you may see a doctor personally for appropriate medication.
Diet- High protein diet- pulses, chana, rajma, beans, soya, chicken, eggs.
Fresh fruits and vegetables for vitamins.

Minoxidil has no negative effect. Stoppage doesnt trigger an increased hair fall. It is just that the hair fall goes back to what it was before starting minoxidil.

Above answer was peer-reviewed by
Follow-up: Hair loss since years. Is it due to anxiety? How to deal with it? 9 minutes later
Thanks for clarifying my doubts Doctor.
Answered by Dr. Gaurang Krishna 6 minutes later
you are welcome
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor